MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29986
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a low limb paod procedure with a contralateral approach over the bifurcation, the flexor ansel guiding sheath check-flo valve separated from the body of the device.The lesion was 'calcified but not serious'.Traction was applied to the hub of the device prior to separation.The procedure was completed with a replacement device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial report: as reported, during a low limb paod procedure with a contralateral approach over the bifurcation, the flexor ansel guiding sheath check-flo valve separated from the body of the device.The lesion was 'calcified but not serious'.Traction was applied to the hub of the device prior to separation.The procedure was completed with a replacement device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one flexor ansel guiding sheath was returned to cook for investigation.The sheath was returned with bio-matter present.The check-flo body was confirmed to be separated.The flair passed the flare gage test and the inner diameter of the cap was measured to be 0.138 in.No further damage was noted to the device.The reported failure was evident to investigators.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which warns "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu goes on to note that "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal or flexor sheath, consider carefully reinserting the dilator prior to continuing removal." a capa was previously completed to address this failure mode.The capa team did not arrive at a definitive root cause.However, one primary contributing factor was identified: cook flexor devices are able to be advanced into restrictive anatomies, and the capa investigation showed clinical users may be using these devices to force through restrictive anatomy, causing separation upon removal.Based on the information provided and the examination of the returned product, cook has concluded that both the calcification in the patient¿s vessels and the traction applied to the hub of the sheath contributed to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9330165
Report Number1820334-2019-02901
Device Sequence Number2616755
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)220403(10)9640354
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model NumberG29986
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Device Lot Number9640354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer04/08/2020
04/28/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date04/16/2020
04/28/2020
Patient Sequence Number1